What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 30, 2:33 PM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 30, 2:33 PM PST, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
333 PM PDT Sun Jun 30 2024
.SYNOPSIS...
Showers and thunderstorms will piddle out after sunset tonight and
skies will clear. Mountain showers, seasonal temperatures, and
breezy winds will recur each afternoon through early next week. A
drier and much warmer pattern will set up by the end of the work
week.
&&
.DISCUSSION...
Rest of Sunday: A sharp shortwave moving through aloft has brought a
moist, unstable airmass over the Inland Northwest which has created
a favorable environment for convection to develop this afternoon.
We're seeing several lines of showers and thunderstorms tracking
through northeastern WA and northern ID bringing heavy rain,
lightning, small hail, and gusty outflow winds. Storms are expected
to continue into the evening and fizzle out after sunset. Areas
expected to receive the highest rainfall amounts (upward of half an
inch) by the end of the night include Boundary County, northern Pend
Orielle County, and northern Bonner County. This area handles large
amounts of rainfall better than the rest of the region, so the
threat of flash flooding is low. Our insulating blanket of clouds
will clear out overnight, and temperatures will drop into the 40s
and 50s - considerably cooler than last night.
Monday and Tuesday: The first couple of days of the workweek will be
fairly similar to today with temperatures rising into the 70s and
80s and a threat of showers developing each afternoon over
northeastern WA and north ID. Thunderstorms embedded within the
showers will be more isolated. Unlike this morning, we'll begin
Monday and Tuesday with blue skies. Cumulus clouds won't develop
until later in the day and will be more confined to the northern
part of the region. Areas west and south of Spokane will stay mainly
clear. Winds will be breezy both days for the Wenatchee area and
over the Waterville Plateau with gusts up to 30 mph possible.
/Fewkes
Wednesday through Sunday: High pressure off the coast of Northern
California will build a ridge over the Pacific Northwest. Models are
in a good agreement. The Inland Northwest will be under a dry
Northwest flow pattern. The only chance for precip for the period is
over North Idaho on Wednesday. Moisture from a passing shortwave
could bring some isolated shower activity to the area. Winds will
generally be light with mild increases from the afternoon mixing.
Gusts will stay below 20 MPH. The main concern is the prolonged
dry, warming period for most of the region. Temperatures will
steadily climb through the weekend. For Friday and the weekend,
the highs are expected to the upper 80s and 90s. There is the
possibility of triple digits for the Southwest Basin. Overnight lows
will be in the upper 50s and 60s. The long dry, hot pattern and 4th
of July holiday could make for bad combination. A weak system on
Sunday will bring little reprieve from the heat as temperatures
rebound back on Monday. /JDC
&&
.AVIATION...
00Z TAFS: This afternoon's main line of showers and MVFR cumulus
ceilings has moved into the northern ID Panhandle north and east
of the TAF sites. There is a chance of a stray shower popping up
and impacting a TAF site before the evening is over, but
convective shower activity appears to be diminishing for the day so
it looks unlikely. Skies will clear overnight. Shower activity
tomorrow will be confined further north and east than what
occurred today, so TAF sites are expected to remain VFR through
the period.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS:
Moderate confidence in GEG/SFF/COE/PUW staying VFR for the rest of
the evening. Low confidence in a stray shower developing over a
site before the evening is over resulting in MVFR conditions. High
confidence in VFR conditions after sunset tonight and through the
rest of the TAF period. General aviation pilots will need to
monitor radar for showers and thunderstorms until tonight and
again tomorrow beginning late in the morning.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 53 81 54 82 52 83 / 20 10 0 0 0 0
Coeur d'Alene 53 78 53 77 51 77 / 30 20 0 0 0 10
Pullman 52 76 51 77 50 78 / 10 10 0 0 0 0
Lewiston 61 85 59 87 58 86 / 10 10 0 0 0 0
Colville 45 79 45 79 45 79 / 30 50 0 10 0 10
Sandpoint 49 74 49 76 49 75 / 50 50 10 10 10 30
Kellogg 55 73 54 74 53 74 / 30 20 10 0 0 20
Moses Lake 56 86 54 87 54 87 / 0 0 0 0 0 0
Wenatchee 60 82 57 84 58 86 / 0 0 0 0 0 0
Omak 54 86 54 87 55 87 / 10 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
In the hours before
Special weather statement, Jun 30, 1:41 PM PST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Spokane WA
241 PM PDT Sun Jun 30 2024
IDZ001-302245-
Northern Panhandle ID-
241 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southern Bonner
County through 345 PM PDT...
At 240 PM PDT, Doppler radar was tracking a strong thunderstorm near
Priest River, moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Sandpoint, Priest River, Ponderay, Kootenai, Dover, Clark Fork, East
Hope, Hope, and Cocolalla.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 460 and 480.
U.S. Highway 2 in Idaho between mile markers 3 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4803 11702 4816 11703 4844 11633 4816 11604
TIME...MOT...LOC 2140Z 247DEG 28KT 4812 11688
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
SOLVEIGSpecial weather statement, Jun 30, 1:45 PM PST, 5 hours 35 minutes before
Special Weather Statement
National Weather Service Spokane WA
245 PM PDT Sun Jun 30 2024
IDZ001-302245-
Northern Panhandle ID-
245 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southeastern
Boundary and central Bonner Counties through 345 PM PDT...
At 244 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Ponderay, or 14 miles northwest of Sandpoint,
moving northeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Bonners Ferry, Moyie Springs, Elmira, Naples, Meadow Creek
Campground, Coolin, and Meadow Creek.
This includes the following highways...
U.S. Highway 95 in Idaho between mile markers 486 and 514.
U.S. Highway 2 in Idaho between mile markers 65 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4890 11606 4886 11604 4851 11605 4834 11691
4845 11696
TIME...MOT...LOC 2144Z 247DEG 28KT 4846 11671
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SOLVEIGSpecial weather statement, Jun 30, 2:21 PM PST, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Spokane WA
321 PM PDT Sun Jun 30 2024
IDZ001-002-004-302315-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-
321 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southeastern Bonner,
northwestern Shoshone and northeastern Kootenai Counties through 415
PM PDT...
At 320 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hayden Lake, or 7 miles northeast of Dalton Gardens, moving east at
25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Athol, Jordan Creek Campground, Magee Ranger Station, and Bayview.
This includes U.S. Highway 95 in Idaho between mile markers 444 and
450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4773 11670 4795 11675 4811 11609 4778 11598
TIME...MOT...LOC 2220Z 264DEG 20KT 4779 11664
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SOLVEIGSpecial weather statement, Jun 30, 2:35 PM PST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Spokane WA
335 PM PDT Sun Jun 30 2024
IDZ001-002-WAZ036-037-302330-
Coeur d'Alene Area ID-Northern Panhandle ID-Spokane Area WA-
Northeast Mountains WA-
335 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of west central
Kootenai and east central Spokane Counties through 430 PM PDT...
At 333 PM PDT, Doppler radar was tracking a strong thunderstorm over
Millwood, or near Spokane Valley, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Localized hail accumulations is
possibles and minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Spokane, Spokane Valley, Post Falls, Rathdrum, Liberty Lake,
Millwood, Hauser, Green Acres, Otis Orchards-East Farms, Trentwood,
Otis Orchards, Dishman, State Line, Newman Lake, Veradale, and
Opportunity.
This includes the following highways...
Interstate 90 in Washington between mile markers 287 and 299.
Interstate 90 in Idaho between mile markers 0 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4768 11737 4774 11733 4782 11692 4761 11691
TIME...MOT...LOC 2233Z 276DEG 16KT 4771 11727
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SOLVEIGLocal storm report, Jun 30, 3:50 PM PST, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Spokane WA
450 PM PDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Tstm Wnd Dmg 1 NW Millwood 47.70N 117.30W
06/30/2024 Spokane WA Public
Tree down on powerline. Handful of power
outages in region.
&&Special weather statement, Jun 30, 7:00 PM PST, 20 minutes before
Special Weather Statement
National Weather Service Spokane WA
800 PM PDT Sun Jun 30 2024
WAZ036-037-010400-
Spokane Area WA-Northeast Mountains WA-
800 PM PDT Sun Jun 30 2024
...A strong thunderstorm will impact portions of southeastern Stevens
and northeastern Spokane Counties through 900 PM PDT...
At 800 PM PDT, Doppler radar was tracking a strong thunderstorm near
Suncrest, or 16 miles northwest of Spokane, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible. Heavy downpours and lightning are also expected.
Locations impacted include...
Deer Park, Chattaroy, Milan, and Elk.
This includes the following highways...
U.S. Highway 2 in Washington between mile markers 300 and 313.
U.S. Highway 395 in Washington between mile markers 171 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4782 11765 4794 11768 4804 11725 4783 11717
TIME...MOT...LOC 0300Z 257DEG 12KT 4789 11758
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SOLVEIG